Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    PAIN MGT!! NEED NEW DOCTER
    avatar
    lynn1963 posted:
    HI , I am in Oregon ((Potland)) LOL ..Anyway I hurt my back October 3rd 2004,surgery 2005 It was the day after my BFF's Birthday I took her to the male strip club and had gotten buzzed,and I have and MMJ card as we have medical MJ here and I had 1st gotten my son on it so he wouldn't be addicted to pills so Then every other month or so one of the family members were getting their mmj card even my 72 y.o. mom REALLY.I was the last one ..My PCP at that time who gave my pain meds and the more it hurt the more I got ..I was taking 14 perts, 12 vics, muscle relaxers, valum to sleep, 800mg IB Profen,every day my husband would wake me an hour before i had to get up to take pills so i could get up and then take more and go to work. I started getting the migraines a yr after my back surgery lol.When I told the surgeon everything I had to take to make it though the day .mine you I took all I listed at min.. 3x's a day some of then more depending on the pain level of the day and how much I had to do I held down A FULL TIME JOB DURING ALL THIS ALSO ,, cause I knew my job well VERY wellis the only thing i can think of how i did it and got great reviews and talked to cooperate all the time when they visited as I was one of the top 25 producers, they usually asked for me to met with the group asking us how to make things better or more efficient.once the surgeon realized I was losing strength the amount of medication I was on he wanted me in surgery the next day (of course I had to wait till my vacation time came in 3 more weeks so when I was recovering I would be getting paid too ((GOT TO PAY BILLS)) But even after surgery I have never been able to sweep mop and vacuum ..I have been to physical therapy at lease 6 times..then I lost my 1st dr over 40 dollars that they insisted i pay prior to jan 1 of next which was very shortly so they dismissed me. I started asking around and I found FNP out in camby but after a year she moved away neither had any problem giving me vics and diazepam, I was with next dr for 5-7 years referred people to him and even my mom every one loves him ..again I was a victim of an missed pmt and was again dismissed when I got ins coverage again after a stay in the hospital for lung infection and went home with O2 tanks that I used for a little over a yr I got Kaiser ins though collage I thought great i can get on with my life again cause without pain meds at curtin times I either can't move or have a migraine depends on what I did the day before like if i took grandkids to the zoo with no pain meds i am in bed crying for 2 days or when I cannot stand it any more I go to ER..WELL Kaiser didn't want to give me anything but I have copy's of my med records she could see i have been treated had pain contracts only had to ask one time for meds that at a concert my purse was taken I got a police report gave it to them no problemo.......CONTINUE COMING I NEED HELP

    Take the Poll

    HATE TO GET ANOTHER NEW DOCTER
    • YES i SHOULD GO FOR DOCTOR #4
    • STAY WITH THIS ONE WHO HAS LIED TOO ME
    • YOU ARE ALSO HAVING SAME ISSUE
    • I SHOULD LIVE MY LIFE IN PAIN LIKE THEY SAY
    vote
    View Poll Results
    Reply
     
    avatar
    ctbeth responded:
    Hi Lynn,

    I'm trying to disentangle all about which you've written. Lots going on with you, I can see.

    First, your daily med protocol is somewhat uncommon, and slightly bizarre. Before we go on, can you clarify if the following daily (or is it three times a day?) meds are as follows:

    Percocet- 14 tablets

    Vicodin- 12 tablets

    "Muscle relaxers"- name and dose unknown

    Valium - "to sleep"

    Ibuprofen- 800 mg

    MMJ- ad lib

    The first two issues that jump off the page are concerning the bizarre combination of oxycodone plus acet and hydrocodone plus acet.

    Fourteen Percs= 70 mg of oxycodone plus 4,550 mg= 4.5 GM of acet.

    I'm unclear if your schedule is thirty opiate- based pills per day, or these same thirty pills divided over three times- a- day schedule.

    Please clarify this, if you would.

    Twelve Vic= 60 mg hydrocodone plus 3,600= 3.6 GM of acet

    So, if this schedule is thirty pills spread out over a 24 hr dosing schedule, you'd be taking 8,100 mg= 8.1 GM per day of acetimophen.

    Acetaminophen has been associated with cases of acute liver failure, at times resulting in liver transplant and death.

    Most of the cases of liver injury are associated with the use of acetaminophen at doses that exceed 4000 milligrams per day, and often involve more than one acetaminophen-containing product.

    This, before we can even enter into further discussion, if you're prescribed this regimen, you're taking more- than twice the amount known to cause liver failure.

    If you're taking the Perc and Vic three times a day, as you stated, then your daily dose of acet would be almost 25 GM of acet, and you'd probably be dead.

    There would be no reason for your MD to prescribe Vic and Perc, since their indication is the same, hence this alone would lead one to believe that you're getting meds from more than one source.

    It is also contraindicated to take a benzo, such as Valium, with an opiate. It is also contraindicated to take a "muscle relaxant" along with a benzo, so this would also indicate that you're getting meds from more than one source

    When prescribed MMJ (I am in a 420 legal state, too), the common practice is to reduce the prescribed opiate and "muscle relaxant". This combination of benzo, "muscle relaxant"( of unknown name) would also indicate that you're getting meds from more than one source.

    Oh yeah, did you tell us what is the problem with your back that is giving you all of this pain? What is the surgery that you had performed in 2005?

    Again, lots going on with you, your son for whom you got MMJ so he won't get addicted to pills (?), "other family members", including your mother, getting MMJ, plus your lethal acetaminophen,

    Add to this lethal combination - 800 mg per day, or three- times a day of Ibuprofen.

    If you are using ibuprofen every day, paradoxically the medicine itself may actually be contributing to headaches through a process call medication overuse headache, which is one of the most common causes of daily headaches.

    High doses of ibuprofen can also lead to liver disease.



    Last, what is your question?
     
    avatar
    ctbeth replied to ctbeth's response:
    P.S. I just now saw your poll options, which raise some questions that you may not have addressed in your first discussion:

    I didn't see that you wrote of yr MD lying to you, as states in option #2.

    Option #4 reads: "I should live my life in pain like they say".

    Like who says?

    How has anyone said that you should live your life in pain?

    How did it come about that two MDs dismiss you over $40.00?

    I see that is what you posted, but I don't understand what it means.

    Thanks.


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    neck/skull pain
    I have exactly the same pain problem from the sound of it. Does it feel like a hot slicing pain in the neck and an irritated nerve running ... More
    Was this Helpful?
    0 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.